Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 244, NWS Tallahassee, FL

July 21, 2016Worth County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 21, 2016, 2:05 PM EDT for Worth County, Georgia. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2016, 2:05 PM EDT (18:05 UTC)
Expired
Jul 21, 2016, 2:45 PM EDT
In force
40 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Worth County, GA

The radar

The Moody AFB radar (KVAX), 102 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 2:40 PM EDTTSTM WND DMGSylvester, GATREES DOWN NEAR SYLVESTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2016-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1377 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2016-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1377 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1014 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

288 
WUUS52 KTAE 211805
SVRTAE
GAC321-211845-
/O.NEW.KTAE.SV.W.0244.160721T1805Z-160721T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
205 PM EDT THU JUL 21 2016

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WORTH COUNTY IN GEORGIA...

* UNTIL 245 PM EDT

* AT 205 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SYLVESTER...
  MOVING EAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SYLVESTER...POULAN...MARINE CORPS LOGISTICS BASE...TERRELL...
  SUMNER...BRIDGEBORO...ISABELLA...CRESTWOOD...SYLVESTER AIRPORT...
  GAMMAGE...SCOOTERVILLE...RED ROCK...LIVINGSTON...GORDY...MINTON...
  SHINGLER...TEMPY...PARKERVILLE...PRITCHETTS AND ANDERSON CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3160 8370 3160 8368 3157 8367 3157 8365
      3149 8365 3148 8367 3143 8367 3143 8365
      3133 8365 3132 8376 3133 8376 3133 8399
      3146 8400 3147 8398 3148 8400 3155 8400
      3156 8398 3157 8400 3160 8400 3162 8372
TIME...MOT...LOC 1805Z 257DEG 9KT 3151 8382 

HAIL...<.75IN
WIND...60MPH
 
$$

42-DVD
2 follow-up statements
713 
WWUS52 KTAE 211820
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
220 PM EDT THU JUL 21 2016

GAC321-211845-
/O.CON.KTAE.SV.W.0244.000000T0000Z-160721T1845Z/
WORTH GA-
220 PM EDT THU JUL 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR WORTH COUNTY...

AT 220 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER POULAN...OR
NEAR SYLVESTER...MOVING SOUTHEAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SYLVESTER...POULAN...MARINE CORPS LOGISTICS BASE...TERRELL...
SUMNER...BRIDGEBORO...ISABELLA...CRESTWOOD...SYLVESTER AIRPORT...
GAMMAGE...SCOOTERVILLE...RED ROCK...LIVINGSTON...GORDY...MINTON...
SHINGLER...TEMPY...PARKERVILLE...PRITCHETTS AND ANDERSON CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
TALLAHASSEE.

&&

LAT...LON 3160 8370 3160 8368 3157 8367 3157 8365
      3149 8365 3148 8367 3143 8367 3143 8365
      3133 8365 3132 8376 3133 8376 3133 8399
      3146 8400 3147 8398 3148 8400 3155 8400
      3156 8398 3157 8400 3160 8400 3162 8372
TIME...MOT...LOC 1820Z 302DEG 10KT 3149 8382 

HAIL...<.75IN
WIND...60MPH
 
$$

42-DVD
142 
WWUS52 KTAE 211844
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
244 PM EDT THU JUL 21 2016

GAC321-211854-
/O.EXP.KTAE.SV.W.0244.000000T0000Z-160721T1845Z/
WORTH GA-
244 PM EDT THU JUL 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR WORTH COUNTY WILL EXPIRE AT
245 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.

LAT...LON 3160 8370 3160 8368 3157 8367 3157 8365
      3149 8365 3148 8367 3143 8367 3143 8365
      3133 8365 3132 8376 3133 8376 3133 8399
      3146 8400 3147 8398 3148 8400 3155 8400
      3156 8398 3157 8400 3160 8400 3162 8372
TIME...MOT...LOC 1841Z 257DEG 9KT 3149 8382 

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 6:53 AM EDT, 7 hours 12 minutes earlier.

Area forecast discussion, Jul 21, 6:53 AM EDT, 7 hours 12 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
653 AM EDT THU JUL 21 2016

.AVIATION [Through 12Z Friday]...

VFR conditions are expected today outside of any thunderstorms.
Scattered TSRA is expected this afternoon, mainly after 17z across
the southern TAF sites and starting a little later around 21z across
the northern TAF site areas.

&&

.PREV DISCUSSION [347 AM EDT]...

.NEAR TERM [Through Today]...
CWA remains on the eastern side of an upper level ridge to the west
with a trough along the eastern U.S. coast, resulting in northerly
flow aloft across the CWA. Do expect to see a more active day than
yesterday, both in regards to seabreeze thunderstorms and storms
sinking into the CWA from the north. No clearly defined short waves
in the ECMWF or GFS but the NAM is picking up on a later start with
less seabreeze activity and then a complex sliding in from the
northeast. Still think we'll see the seabreeze activity after 18z,
but then late in the afternoon scattered storms could slip down into
the northern portion of the CWA. SPC has included the majority of
the CWA in a slight risk for today - could see a few strong and
severe storms with the main threat being damaging wind.

Another hot day is in store across the tri-state area with mid to
upper 90s forecast for highs today. While this results in heat
indices in the 104-107 degree range, which is below heat advisory
criteria, it's still a good idea to follow heat safety rules such as
limiting time outside and staying hydrated.

.SHORT TERM [Tonight Through Saturday]...
Ridging over the Central CONUS remains in place through Friday
before the pattern begins to break down. In this flow regime, late
day convection tends to filter in from the Carolinas and this is
depicted well in the 21/00z NAM which shows convection from
Thursday continuing across the area until at least 06z Fri.
The NAM is quite aggressive, however, with little support for
such widespread coverage in the other models, so will keep PoPs in
the low chance range for tonight.

On Friday, with the ridge still off to the west, expect a late
start to convection and generally scattered coverage at best.
Expect it to continue to be quite warm, with highs in the mid to
upper 90s and heat indices topping out in the 104-106 degree range
in the afternoon.

By Saturday, ridging across the Central CONUS will begin to weaken
slightly, which should lead to a little better coverage of
afternoon storms across the region, though still below normal for
what would typically be seen in late July.

.LONG TERM [Saturday Night Through Thursday]...
The first half of the long term period should feature a return to
near normal rain chances through Monday with the absence of the
strong ridge over the Plains. By Tuesday, ridging from the Western
Atlantic spreads westward into NE Florida, which should result in
a decrease in afternoon rain chances and an increase in afternoon
highs back to the upper 90s across inland areas.

.MARINE...
High pressure will continue to dominate the northern Gulf Coast.
As a result, winds will generally remain 10 knots or less and seas
of 2 feet or less.

.FIRE WEATHER...
With RH values above critical thresholds, hazardous fire weather
conditions are not expected over the next several days.

.HYDROLOGY...
Isolated to scattered afternoon and early evening thunderstorms
are expected each day. There are no widespread flooding concerns
at this time. However, isolated heavy rainfall will be possible
with slower moving thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   98  75  97  75  96 /  40  30  40  20  30
Panama City   92  78  92  79  91 /  40  20  40  10  20
Dothan        97  74  96  74  97 /  40  30  30  10  30
Albany        97  74  97  74  98 /  50  20  20  10  20
Valdosta      96  73  96  73  97 /  40  20  30  20  20
Cross City    96  73  96  73  96 /  40  30  40  20  30
Apalachicola  93  77  92  77  91 /  30  20  30  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Fieux
SHORT TERM...Godsey
LONG TERM...Godsey
AVIATION...Fieux
MARINE...Godsey
FIRE WEATHER...Fieux
HYDROLOGY...Godsey

In the hours before

Special weather statement, Jul 21, 1:43 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
143 PM EDT THU JUL 21 2016

GAZ127-146-211830-
WORTH GA-COLQUITT GA-
143 PM EDT THU JUL 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLQUITT AND SOUTH
CENTRAL WORTH COUNTIES UNTIL 230 PM EDT...

AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DOERUN...OR 11 MILES NORTH OF MOULTRIE. THIS
STORM WAS NEARLY STATIONARY.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DOERUN...MINNESOTA...PRITCHETTS...ANDERSON CITY...NEW ELM...
SIGSBEE...POWELLTOWN...TICKNOR AND MINTON.

LAT...LON 3125 8395 3139 8396 3146 8375 3128 8370
TIME...MOT...LOC 1743Z 251DEG 3KT 3133 8384

11-MOORE
Special weather statement, Jul 21, 1:53 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
153 PM EDT THU JUL 21 2016

GAZ146-158-211845-
THOMAS GA-COLQUITT GA-
153 PM EDT THU JUL 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COLQUITT AND
CENTRAL THOMAS COUNTIES UNTIL 245 PM EDT...

AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER THOMASVILLE. THIS STORM WAS NEARLY
STATIONARY.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
THOMASVILLE...COOLIDGE...MERRILLVILLE...NEWARK...PATTEN...DILLON...
PASCO...ENON AND THOMASVILLE MUNICIPAL A/P.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3072 8392 3080 8406 3109 8387 3101 8374
TIME...MOT...LOC 1753Z 251DEG 3KT 3082 8396

11-MOORE

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:22 PM EDTSpecial Weather StatementTAELowndes23 min
Jul 20, 8:33 PM EDTSevere Thunderstorm WarningTAELowndes27 min
Jul 20, 8:58 PM EDTSpecial Weather StatementTAELowndes32 min
Jul 20, 8:59 PM EDTSevere Thunderstorm WarningTAEBrooks, Lowndes31 min
Jul 21, 1:43 PM EDTSpecial Weather StatementTAEColquitt47 min
Jul 21, 1:53 PM EDTSpecial Weather StatementTAEThomas52 min
Jul 21, 1:58 PM EDTSevere Thunderstorm WarningTAEColquitt, Thomas47 min
Jul 21, 2:29 PM EDTSevere Thunderstorm WarningTAEThomas31 min
Jul 21, 3:07 PM EDTSpecial Weather StatementTAETurner23 min
Jul 21, 3:12 PM EDTSevere Thunderstorm WarningTAETurner24 min
Jul 21, 3:23 PM EDTSevere Thunderstorm WarningTAELee17 min
Jul 21, 3:52 PM EDTSevere Thunderstorm WarningTAEBaker, Dougherty, Mitchell53 min
Jul 21, 4:04 PM EDTAreal Flood AdvisoryTAEBaker, Calhoun, Dougherty, Lee, Mitchell, Terrell and 1 more116 min
Jul 21, 4:42 PM EDTSpecial Weather StatementTAEBaker, Calhoun, Early48 min
Jul 21, 5:28 PM EDTAreal Flood AdvisoryTAECalhoun, Clay, Early, Miller, Quitman, Randolph and 1 more2 hr
Jul 21, 5:29 PM EDTSpecial Weather StatementTAEClay, Early46 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.